I am wondering if someone has any information regarding reversal of the neuromuscular blockade resultant from an adverse reaction to neomycin. I have heard of a variant of myasthenia gravis called latent myasthenia gravis which affects the heart muscle. Almost one year exaclty after having taken neomycin my heartbeat is still irregular ( alternately heavy and pounding, causing my head to jerk slightly, or slow to the point I'm almost afraid of it stopping). I had to stop taking the drug owing to the onset of syncope, peripheral neuropathy, and borderline ataxia.
Also, I've heard that doctors in Montreal are quite advanced in this area.
Thanks in advance.
I do not think one could conceivably associate your cardiac symptoms with neomycin use, or with possible myasthenia gravis (MG). In fact, I do not see you mention a single symptom that at all suggests the diagnosis of MG.
Neomycin can at times bring out the symptoms of MG in cases that are subclinically involved, through direct neuromuscular blockade by the drug. This effect is quite temporary, lasting hours to a few days at the most. The effects are seen in skeletal muscle in the form of limb, neck, trunk, and respiratory weakness, droopy eyelids, difficulty swallowing, etc. There is no condition called latent myasthenia gravis affecting only the heart that I know of.